Illinois, 2006Damaging Wind in Illinois, June 10, 2006
June 10, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:54 PM CST, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 10, 1:54 PM CST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CDT SAT JUN 10 2006
.DISCUSSION...
AS OF 19 UTC...THE FRONT EXTENDED ACROSS THE NORTHERN COUNTIES OF
THE CWA FROM NEAR FWC TO HNB. NAM AND GFS ARE FAIRLY CLOSE ON THE
MOVEMENT OF THE FRONT OVER THE REGION. THIS WILL GRADUALLY MOVE
SOUTH OR BE MOVED BY CONVECTIVE OUTFLOWS OVERNIGHT. BY 06 UTC
MONDAY...THE FRONT WILL BE SOUTH OF THE CWA.
AS FOR TONIGHT...WILL MENTION HEAVY RAINFALL POSSIBLE WITH LOW LEVEL
JET FORECAST TO BE OVER MISSOURI AND HIGH PRECIPITABLE WATER
VALUES...NEAR 2 INCHES...OVER THE NORTHERN SECTIONS. TRAINING OF
CELLS POSSIBLE...BUT FLASH FLOOD GUIDANCE IS PRETTY HIGH...SO NO
FLOOD WATCH. THE MAIN PUSH OF THE PRECIPITATION SHOULD BE AFTER
MIDNIGHT AS THE ISENTROPIC LIFT ON THE 305 SURFACE MOVES SOUTH
ACROSS THE AREA...BUT THIS WEAKENS BY 12 UTC. COORDINATED WITH HPC
TO RAISE QPF OVER THE NORTHERN SECTIONS TONIGHT.
OVERNIGHT MCS SHOULD WEAKEN EARLY IN THE MORNING...THEN DEPENDING
UPON CLOUDINESS...HEATING SHOULD REDEVELOP STORMS IN THE AFTERNOON.
GFS AND ETA AGREE THAT A DECENT SHORTWAVE WILL MOVE ACROSS THE AREA
ON SUNDAY. WE ARE OUTLOOKED IN THE SLIGHT RISK FOR SUNDAY. DEPENDING
UPON WHICH MODEL YOU TAKE...CAPE VALUES SHOULD BE BETWEEN 1500-2300
J/KG...ESPECIALLY OVER THE SOUTHERN AREAS. PRECIPITATION SHOULD
BEGIN TO PROGRESS SOUTHWARD ON SUNDAY NIGHT...BUT WE DID
RE-INTRODUCE A SLIGHT CHANCE EARLY ON MONDAY IN THE FAR SOUTHERN
SECTIONS.
MODELS THEN AGREE ON PUSHING THE FRONT WELL SOUTH OF THE REGION.
WILL KEEP THE MID WEEK FORECAST DRY...ALTHOUGH THERE ARE TWO SYSTEMS
THAT MAY HAVE AN IMPACT ON THE WEATHER. THE LATEST COUPLE OF RUNS OF
THE GFS SUGGEST A SHORTWAVE DROPPING SOUTH INTO THE AREA ON
THURSDAY. WOULD LIKE TO GET CLOSER TO THE EVENT BEFORE BRINGING
PRECIP BACK INTO THE FORECAST. THE OTHER POTENTIAL PLAYER IS THE
TROPICS. GFS AND ECMWF WANT TO BRING A TROPICAL SYSTEM INTO NORTHERN
FLORIDA AND UP THE EAST COAST. THE NAM WANTS TO MOVE IT FARTHER
EAST...TO THE GULF COAST...BY MID WEEK. ON TOP OF THAT...NORTHWEST
FLOW USUALLY HAS A FEW SURPRISES WITH EMBEDDED SHORTWAVES THAT THE
MODELS CANNOT RESOLVE UNTIL IT TOPS THE RIDGE.
IN THE FAR EXTENDED PORTION...GFS...ECMWF AND GFS ENSEMBLES ALL
SUPPORT A BREAK DOWN OF THE CENTRAL U.S. RIDGE WITH A DECENT
SHORTWAVE EXPECTED TO BE OVER THE DAKOTAS BY 00Z SATURDAY. OF COURSE
THE ENSEMBLE GUIDANCE VARIES GREATLY ON TIMING AND EXACT LOCATION.
AS THE RIDGE BREAKS DOWN OVER THE PLAINS...IT WILL WEAKEN AND MOVE
OVER THE OHIO VALLEY BY SATURDAY. CURRENT THINKING IS THAT THE
SHORTWAVE AND ASSOCIATED ENERGY WILL STAY TO THE NORTH AND WILL KEEP
THE FORECAST DRY.
GUIDANCE TEMPERATURES VARIED WIDELY...SOMETIMES BY 10 DEGREES.
GENERALLY LEANED TOWARD THE WARMER NUMBERS AND IN THE EXTENDED MADE
ONLY SLIGHT CHANGES TO HPC GUIDANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PS
Hazardous weather outlook, Jun 10, 2:55 AM CST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT SAT JUN 10 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
355 AM CDT SAT JUN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS SOUTHWEST INDIANA...NORTHWEST KENTUCKY AND PORTIONS
OF SOUTHERN ILLINOIS. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND
HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY ACROSS THE
ENTIRE FOUR STATE AREA. THE MAIN HAZARDS WILL BE DAMAGING WINDS
AND HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH SUNDAY.
Thunderstorm Wind, Jefferson
- When
- June 10, 8:45 PM CST
- Where
- Jefferson County, Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.317, -88.900
Trees and power lines were down in the Mount Vernon area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 10, 2006$101,000 · F1 · 11 events
- Hail in Nebraska, June 10, 2006$340,000 · 1.75 in hail · 4 events
- Flash Flood in New Hampshire, June 10, 2006$75,000 · 1 event
- Frost and Freeze in Michigan, June 10 to 11, 200628 events
- Damaging Winds in Oklahoma, June 10, 2006$15,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 10, 20061.25 in hail · 10 events
- Hail in Colorado, June 10, 20061 in hail · 8 events
- Heavy Rain in Florida, June 10 to 14, 20067 events
- Hail in Kansas, June 10, 20061.75 in hail · 7 events
- Hail and Damaging Winds in Colorado, June 10, 20061 in hail · 6 events
- Hail and Damaging Wind in Nebraska, June 10, 20061 in hail · 6 events
- Flooding in Maine, June 10 to 13, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517577.